Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 16, 2010, 9:47 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 9:47 AM CDT (14:47 UTC)
- Expired
- May 16, 2010, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Cedar County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 12:00 PM CDT | FLASH FLOOD | 3 Se Lowry City, MO | ROAD WASHED OUT ON HIGHWAY CC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
734
WGUS53 KSGF 161447
FFWSGF
MOC015-039-085-185-162100-
/O.NEW.KSGF.FF.W.0037.100516T1447Z-100516T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 PM CDT SUNDAY.
* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL RATES OVER AN INCH
PER HOUR ARE OCCURRING WITH THESE STORMS. WITH CREEKS AND STREAMS
ALREADY HIGH ACROSS THE AREA...FLASH FLOODING WILL BE LIKELY INTO
THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
ROUTE BB...9 MILES EAST OF SCHELL CITY...
ROUTE D AT CRANE CREEK 1 MILE SOUTH OF PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3790 9308 3790 9319 3780 9320 3783 9363
3775 9364 3773 9362 3766 9407 3821 9394
3821 9358 3822 9358 3823 9308
$$
SCHAUMANN2 follow-up statements
846
WGUS73 KSGF 161717
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT SUN MAY 16 2010
MOC015-039-085-185-162100-
/O.CON.KSGF.FF.W.0037.000000T0000Z-100516T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-HICKORY MO-ST. CLAIR MO-BENTON MO-
1217 PM CDT SUN MAY 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
HICKORY...NORTHERN CEDAR...SOUTHERN BENTON AND ST. CLAIR COUNTIES...
AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN FROM THIS MORNING IS BEGINNING TO EXIT THE AREA.
RAIN GAUGES AND RADAR ESTIMATES INDICATE THAT MUCH OF THE AREA
RECEIVED ONE TO ONE AND A HALF INCHES OF RAINFALL IN A SHORT PERIOD
OF TIME. THIS IS RESULTING IN RAPID CREEK AND STREAM RISES ACROSS
THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3790 9308 3790 9319 3780 9320 3783 9363
3775 9364 3773 9362 3766 9407 3821 9394
3821 9358 3822 9358 3823 9308
$$
SCHAUMANN614
WGUS73 KSGF 162053
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT SUN MAY 16 2010
MOC015-039-085-185-162103-
/O.EXP.KSGF.FF.W.0037.000000T0000Z-100516T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-HICKORY MO-ST. CLAIR MO-BENTON MO-
353 PM CDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM CDT FOR HICKORY...
NORTHERN CEDAR...SOUTHERN BENTON AND ST. CLAIR COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR
SMALL STREAMS WHICH IS IN EFFECT UNTIL 1 PM ON MONDAY.
LAT...LON 3790 9308 3790 9319 3780 9320 3783 9363
3775 9364 3773 9362 3766 9407 3821 9394
3821 9358 3822 9358 3823 9308
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:04 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 16, 6:04 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 AM CDT SUN MAY 16 2010
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH DENSE FOG THIS
MORNING...THEN ATTENTION TURNS TO THE NEXT ROUND OF RAINFALL
WHICH WILL SPREAD OVER THE AREA THIS MORNING INTO THIS EVENING.
CURRENTLY...FOG HAS DEVELOPED ACROSS MUCH OF THE AREA EARLY THIS
MORNING...WITH WIDESPREAD DENSE FOG OCCURRING SOUTH OF THE
INTERSTATE 44 CORRIDOR WHERE LOW LEVEL MOISTURE IS THE HIGHEST.
THIS FOG WILL PERSIST INTO THE MID MORNING HOURS...THEREFORE A
DENSE FOG ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF
THE INTERSTATE 44 CORRIDOR THIS MORNING.
AN UPPER LEVEL TROUGH IS CURRENTLY PUSHING INTO THE CENTRAL PLAINS
EARLY THIS MORNING AND WILL CONTINUE TO PUSH EAST TOWARDS THE AREA
TODAY. AS THIS SYSTEM PUSHES EAST...THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS OKLAHOMA AND WILL PUSH INTO THE
AREA THIS MORNING. THIS ACTIVITY WILL THEN CONTINUE TO DEVELOP AND
PUSH EAST ACROSS THE CWA INTO THE EVENING HOURS. THE HEAVIEST
RAINFALL IS EXPECTED TO OCCUR ACROSS THE SOUTHERN CWA...WHERE
ADDITIONAL WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH WITH
LOCALLY HEAVIER AMOUNTS AREA EXPECTED. WITH THE SATURATED SOIL
CONDITIONS FROM THE RECENT RAINS...THIS ADDITIONAL RAINFALL MAY
LEAD TO LOCALIZED FLOODING TODAY. AS A RESULT A FLASH FLOOD WATCH
WILL REMAIN IN PLACE ACROSS THE SOUTHERN CWA INTO THIS EVENING.
AS THIS SYSTEM PUSHES EAST TODAY...A WARM FRONT WILL PUSH NORTH
TO NEAR THE MISSOURI ARKANSAS BORDER. ELEVATED INSTABILITY WILL
INCREASE ACROSS THE SOUTHERN CWA JUST TO THE NORTH OF THE THIS
FRONT. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF SMALL TO
MARGINALLY SEVERE HAIL THIS AFTERNOON AND EARLY EVENING ACROSS
SOUTHERN MISSOURI...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
THE HEAVIEST RAINFALL WILL PUSH NORTHEAST AND OUT OF THE AREA THIS
EVENING. HOWEVER...LINGER LIGHT SHOWERS AND OR DRIZZLE WILL LIKELY
LINGER ACROSS THE AREA THROUGH MUCH OF MONDAY ON THE BACK SIDE OF
THIS SYSTEM. DRIER AREA WILL THEN BUILD INTO THE REGION BY MONDAY
EVENING BRINGING AN END TO THE CHANCES FOR DRIZZLE TO THE AREA.
ANOTHER SYSTEM WILL THEN MOVE TOWARDS THE AREA DURING THE MIDDLE
TO THE END OF THE WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...CONVECTION HAS DEVELOPED ACROSS THE SOUTHWEST
CORNER OF MISSOURI INTO NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA
ALONG AN INSTABILITY AXIS AND INCREASED UPPER DIVERGENCE. DENSE
FOG HAS PLAGUED MUCH OF SOUTHERN MISSOURI THROUGH THE OVERNIGHT
INCLUDING THE 3 FORECAST POINTS. BELIEVE THE DENSE FOG WILL
CONTINUE FOR THE FIRST COUPLE/FEW HOURS OF THE FORECAST AT JLN/BBG
BUT CONVECTION MAY BREAK UP THE DENSE FOG AT THE ONSET OF THE TAF
IN SGF. FOR NOW HAVE MAIN CONVECTION TO THE SOUTH AND EAST OF JLN
AND MOVING INTO BBG LATER IN THE MORNING. EXPECTING IFR/MVFR
CONDITIONS THROUGHOUT THE FORECAST WITH CONDITIONS ONCE AGAIN
DETERIORATING AFTER DARK.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MOZ070-071-
080>083-090>092-095>098-102>106.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, May 16, 9:13 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 913 AM CDT SUN MAY 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 913 AM CDT SUN MAY 16 2010 ...THREAT FOR FLOODING CONTINUING TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED FLOODING RISK. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF QUARTERS. LIMITED LIGHTNING RISK. DISCUSSION... A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE OUTLOOK AREA TODAY. RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE...WHICH WILL LEAD TO AN ELEVATED THREAT FOR FLOODING...ESPECIALLY ACROSS SOUTHERN MISSOURI. A FLASH FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR LOCATIONS ALONG AND SOUTH OF A GIRARD KANSAS TO BOLIVAR TO SALEM MISSOURI LINE. ELEVATED INSTABILITY WILL INCREASE ACROSS SOUTHERN MISSOURI TODAY...WHICH WILL RESULT IN A LIMITED RISK FOR A FEW STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL ACROSS SOUTHERN MISSOURI THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS DURING THE MIDDLE AND LATER PORTIONS OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO PASS ALONG REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, May 16, 5:11 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 AM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/16/2010 NEWTON MO LAW ENFORCEMENT
FLOODING OCCURRING ON SPRING STREET AND HARMONY STREET IN
NEOSHO.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:10 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dallas, Dent, Douglas, Greene and 12 more | 8 hr |
| May 16, 5:07 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 10 hr |
| May 16, 7:23 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 16, 8:59 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone, Taney | 6 hr |
| May 16, 9:29 AM CDT | River Flood Warning | SGF | Pulaski | 12 hr |
| May 16, 10:00 AM CDT | Flash Flood Warning | SGF | Dallas, Douglas, Ozark, Polk, Webster, Wright | 5 hr |
| May 16, 11:11 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Laclede, Miller, Morgan, Pulaski | 5 hr |
| May 16, 11:49 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Shannon, Texas | 4 hr |
| May 16, 12:54 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Greene, Lawrence, McDonald and 5 more | 24 hr |
| May 16, 2:22 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Cedar, Hickory, Laclede, Maries and 5 more | 23 hr |
| May 16, 4:03 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.